Alert archive / Mississippi / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

August 5, 2022Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 5, 2022, 3:21 PM CDT for Wayne County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2022, 3:21 PM CDT (20:21 UTC)
Expired
Aug 5, 2022, 4:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Wayne County, MS

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS84 KMOB 052021
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Fri Aug 5 2022
 
ALZ052-MSZ067-052100-
Washington AL-Wayne MS-
321 PM CDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of northwestern
Washington and southeastern Wayne Counties through 400 PM CDT...

At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of State Line, or 11 miles west
of Chatom, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Chatom, Millry and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3170 8846 3170 8834 3143 8823 3141 8845
      3144 8845 3144 8853 3160 8863 3169 8860
      3175 8847
TIME...MOT...LOC 2020Z 171DEG 15KT 3151 8844 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:35 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 5, 12:35 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1235 PM CDT Fri Aug 5 2022

NEAR TERM/ Now through Saturday/ Overall, the near term period will
not see much change from the previous forecast. High pressure will
continue to build into the region from the northeast through the
period in the wake of the weak upper disturbance that plagued us
with wet weather the past couple of days. Shower and storm chances
will be slightly less today compared to the last few days as PWAT
hover around 1.5 inches. With this, scattered showers and storms
remain possible through the afternoon with the greatest chance for
development along any sea breeze boundaries that develop, or remnant
outflow boundaries from dying storms. Coverage will slowly work its
way inland through the day. Tonight, expecting convective coverage
to diminish in the early evening hours similar to previous days. On
Saturday, shower and storm chances see a little bit of an uptick in
coverage as PWATs slowly climb back towards 2 inches. Expect storms
to develop offshore during the early morning hours on Saturday over
the marine area, slowly propagating inland through the afternoon.
Another round of storms along the surging sea breeze mainly north of
the I-10 corridor is possible in the afternoon. As with most typical
summertime storms, heavy rainfall and the potential for a few strong
storms remains possible. One concern given saturated soil conditions
across the area will be some localized flooding where heavy rain
falls for an extended time.

As for temps, expecting lows tonight to range from the low to mid
70s north of I-10, and mid to upper 70s south. On Saturday, expect
highs to range in the low to mid 90s across the area. Of course this
will also be dependent on convective and cloud coverage during the
afternoon. Lastly, a LOW risk of rip currents will continue through
the remainder of the week into the weekend. JEH/88

&&

.AVIATION...
18Z issuance...VFR conditions prevail through the TAF period
outside of some potential brief MVFR reductions in any shower and
storm development that occurs through the afternoon. Winds will
be generally southeasterly between 5-10kts through the day,
becoming light and variable by tonight. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 5, 3:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT Fri Aug 5 2022

ALZ052-MSZ067-076-052045-
Washington AL-Greene MS-Wayne MS-
300 PM CDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of west central
Washington, southeastern Wayne and northern Greene Counties through
345 PM CDT...

At 259 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles west of Fruitdale, or 11 miles north of
Leakesville, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
State Line and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3140 8833 3119 8847 3125 8872 3134 8877
      3146 8871 3150 8856
TIME...MOT...LOC 1959Z 117DEG 13KT 3133 8853

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Aug 5, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Fri Aug 5 2022

ALZ052-MSZ067-052100-
Washington AL-Wayne MS-
321 PM CDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of northwestern
Washington and southeastern Wayne Counties through 400 PM CDT...

At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of State Line, or 11 miles west
of Chatom, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatom, Millry and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3170 8846 3170 8834 3143 8823 3141 8845
      3144 8845 3144 8853 3160 8863 3169 8860
      3175 8847
TIME...MOT...LOC 2020Z 171DEG 15KT 3151 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:00 PM CDTSpecial Weather StatementMOBGreene45 min

Nearby

Special Weather Statements in Mississippi, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.